Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 29, NWS Birmingham, AL

February 12, 20084 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 12, 2008, 3:38 PM CST for 4 counties in Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 12, 2008, 3:38 PM CST (21:38 UTC)
Expired
Feb 12, 2008, 4:30 PM CST
In force
52 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Greene County, AL, Hale County, AL, Marengo County, AL, Sumter County, AL

The radar

The Birmingham radar (KBMX), 110 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 12, 12:34 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 122139
SVRBMX
ALC063-065-091-119-122230-
/O.NEW.KBMX.SV.W.0029.080212T2138Z-080212T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CST TUE FEB 12 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MARENGO COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF DEMOPOLIS...
  GREENE COUNTY IN WEST CENTRAL ALABAMA...
  WESTERN HALE COUNTY IN WEST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF GREENSBORO...
  EASTERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 430 PM CST

* AT 338 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BOLIGEE TO WHITFIELD...OR ALONG A LINE EXTENDING FROM 19 MILES
  NORTHEAST OF LIVINGSTON TO 16 MILES SOUTHEAST OF YORK...AND MOVING
  EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EUTAW MUNICIPAL AIRPORT...EUTAW...DEMOPOLIS MUNICIPAL AIRPORT AND
  US 80 AND AL 28 BY 350 PM CST...
  SELDON LOCK AND DAM...MCDOWELL AND FORKLAND BY 355 PM CST...
  DEMOPOLIS LOCK AND DAM AND JEFFERSON BY 400 PM CST...
  DEMOPOLIS BY 405 PM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
SUMTER COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3302 8785 3301 8770 3300 8756 3265 8759
      3231 8773 3231 8821 3267 8814 3296 8803
TIME...MOT...LOC 2138Z 284DEG 27KT 3283 8799 3232 8810

$$

10/ARM
2 follow-up statements
000 
WWUS54 KBMX 122151
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
351 PM CST TUE FEB 12 2008

ALC063-065-091-119-122230-
/O.CON.KBMX.SV.W.0029.000000T0000Z-080212T2230Z/
MARENGO AL-SUMTER AL-HALE AL-GREENE AL-
351 PM CST TUE FEB 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR SOUTHEASTERN GREENE...WESTERN HALE...SOUTHEASTERN SUMTER AND
NORTHWESTERN MARENGO COUNTIES...

AT 351 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KNOXVILLE TO WHITFIELD...OR ALONG A LINE EXTENDING
FROM 21 MILES NORTHWEST OF GREENSBORO TO 13 MILES WEST OF LINDEN...
MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEDGEWORTH...EVANSVILLE...BIRDINE AND JEFFERSON BY 400 PM CST...
  MOUNDVILLE AIRPORT...ARCOLA...SAWYERVILLE AND DUFFYS BEND BY 405 PM
  CST...
  HARPER HILL AND OLD SPRING HILL BY 410 PM CST...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN ALABAMA.

LAT...LON 3267 8804 3301 8784 3300 8757 3265 8759
      3231 8773 3231 8811
TIME...MOT...LOC 2151Z 284DEG 27KT 3294 8778 3233 8800

$$

10/ARM
000 
WWUS54 KBMX 122211
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
409 PM CST TUE FEB 12 2008

ALC063-065-091-119-122230-
/O.CON.KBMX.SV.W.0029.000000T0000Z-080212T2230Z/
MARENGO AL-SUMTER AL-HALE AL-GREENE AL-
409 PM CST TUE FEB 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST
FOR SOUTHEASTERN GREENE...WESTERN HALE...SOUTHEASTERN SUMTER AND
NORTH CENTRAL MARENGO COUNTIES...

AT 409 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MOUNDVILLE AIRPORT TO
JEFFERSON...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF
GREENSBORO TO 6 MILES WEST OF LINDEN...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HARPER HILL...CHICKASAW STATE PARK AND OLD SPRING HILL BY 415 PM
  CST...
  GREENSBORO MUNICIPAL AIRPORT...GALLION...CEDARVILLE AND PROVIDENCE
  BY 420 PM CST...
  GREENSBORO BY 425 PM CST...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN ALABAMA.

LAT...LON 3269 8792 3300 8779 3300 8757 3265 8759
      3231 8773 3231 8801
TIME...MOT...LOC 2209Z 284DEG 27KT 3294 8766 3232 8787

$$

10/ARM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 5:53 AM CST, 9 hours 45 minutes earlier.

Area forecast discussion, Feb 12, 5:53 AM CST, 9 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
553 AM CST TUE FEB 12 2008

.UPDATED...FOR 12Z AVIATION DISCUSSION.

&&

.SHORT TERM...TODAY AND TONIGHT.

COLD FRONT THAT HAS BEEN ON THE SCOPE FOR SEVERAL DAYS NOW TAKING
SHAPE OFF TO OUR NORTHWEST WITH AN ICY...AND THUNDERY...MESS OVER
THE MID MISSISSIPPI VALLEY. FRONTAL CONVERGENCE JUST ABOUT COULDNT
BE ANY MORE OBVIOUS OR BETTER...AND THE RESULT IS RATHER OBVIOUS.

FORECAST QUANDARY FOR TODAY IS WHEN...NOT IF. 24 HOUR RAIN CHANCES
JUST ABOUT BURY THE NEEDLE...BUT THE TRICK IS REALLY THE FIRST 12
HOURS...AND WHAT WE WILL SEE BEFORE 00Z.  NAM/GFS IN PRETTY GOOD
AGREEMENT...AND HAVE SLOWED DOWN PRECIP ONSET A BIT...WITH THE COLD
FRONT ENTERING THE NORTHWESTERN CORNER MID-AFTERNOON...AND THE BULK
OF THE RAIN FOLLOWING BEHIND THE FRONT. ON THE OTHER HAND...WITH A
WARM AND SLIGHTLY UNSTABLE AIR MASS...WOULD NOT BE SURPRISED TO SEE
SOME SHOWERS AND ISOLATED THUNDERSTORMS WORKING UP FROM THE SOUTH IN
THE AFTERNOON. THAT SAID...WILL STAY CLOSE TO WHERE WEVE BEEN POP-
WISE THE LAST FEW DAYS...BUT SHARPEN UP THE GRADIENT EVEN MORE...
WITH 100 PERCENT NORTHWEST...AND DURN NEAR 0 POP IN THE SOUTHEAST.
SLIGHT RISK NOTED BRUSHING OUR SOUTHWESTERN PERIPHERY...AND WILL
NEED TO WATCH TRENDS OF CONVECTIVE PARAMETERS CLOSELY.

TONIGHT...A BIT MORE STRAIGHT FORWARD...AS THE FRONT WILL BE RACING
THROUGH THE FORECAST AREA OVERNIGHT...AND MOST AREAS WILL SEE RAIN.
MODELS ARE HINTING AT SOME RATHER GUSTY NORTHWESTERLY WINDS ON THE
RATHER SHARP BACK EDGE OF THE RAIN BEHIND THE FRONT TONIGHT...
ESPECIALLY OVER SOUTHERN PORTIONS.

THERE IS A GOOD DEAL OF DEBATE AS TO HOW MUCH MOISTURE WILL RECOVER
AHEAD OF THE FRONT...MAKING FOR TRICKY DEWPOINT FORECAST.  IN THIS
HIGHLY ADVECTIVE 24 HOUR PERIOD...WARM ADVECTION TODAY...COLD
TONIGHT...COMPUTED MAX AND MIN TEMPS OFF HOURLY TEMPERATURES DUE TO
NON-STANDARD TEMP CURVES.

JD/81

.LONG TERM...WEDNESDAY THROUGH TUESDAY.

WILL START ON WEDNESDAY WITH SOME LEFT OVER POCKETS OF RAIN ACROSS
THE EAST THROUGH 9 OR 10 AM. ONCE THIS LEAVES THE AREA...WE WILL
SEE A FEW DRY DAYS...WITH THE NEXT SYSTEM APPROACHING THE AREA
SOMETIME LATE FRIDAY. HERE IS WHERE THE MEDIUM TERM MODELS
DISAGREE AGAIN. THE CANADIAN AND 00Z GFS MOS GUIDANCE AGREE WITH A
SOLUTION THAT BRINGS A FRONT INTO THE AREA ON SATURDAY AND THEN
STALLS IT OUT OVER CENTRAL ALABAMA. A SURFACE LOW PRESSURE THEN
DEVELOPS AND WILL SWING ALONG THE FRONT SATURDAY NIGHT AND INTO
SUNDAY. THE UPPER LEVEL LOW WILL THEN SWING THROUGH DURING THE DAY
SUNDAY...CLEARING THE AREA BY MIDNIGHT SUNDAY NIGHT/MONDAY
MORNING. THIS SOLUTIONS ACTUALLY AGREED WITH THE 12Z ECMWF. THE 6Z
RUN IN COMING IN CLOSE TO THE SAME TIMING AS THE 00Z RUN.

HOWEVER...THE 00Z ECMWF CAME IN 12 TO 18 HOURS SLOWER...WITH THE
BULK OF THE RAIN SUNDAY NIGHT AND MONDAY MORNING. THE 00Z
ECMWF...ACTUALLY STALLS THE FIRST FRONT IN TENNESSEE. NOT QUITE
SURE IF WE ARE TO THAT TIME OF THE YEAR YET...ESPECIALLY SINCE THE
FRONT ON MONDAY WORKED DOWN TO THE BIRMINGHAM AREA. HOWEVER...THE
GFS ENSEMBLE MEMBERS AGREE WITH THIS SLOWER SOLUTION AS WELL.
NEEDLESS TO SAY THERE ARE QUITE A BIT OF DIFFERENCES WITH THIS
WEEKEND. WENT AHEAD AND WENT CLOSE TO THE GFS...ALBEIT A TAD
SLOWER...TO ACCOUNT FOR THE DIFFERENCES WITH THE GFS ENSEMBLE
MEMBERS AS WELL. WILL NOT BE SURPRISED TO SEE THIS SYSTEM SLOW DOWN
A LITTLE MORE.

STILL LOOKING AT THE BEST RAIN ON SATURDAY NIGHT AND SUNDAY...WITH
OVERRUNNING AND SLOW FRONTAL PASSAGE. WILL LIKELY SEE SOME STRONG
STORMS SUNDAY AS THE FRONT MOVES THROUGH. STILL LOOKING AT SOME
PRETTY GOOD RAIN POSSIBILITIES ONCE THIS SYSTEM MOVES THROUGH THIS
WEEKEND. ONCE THE SYSTEM CLEARS...WILL SEE DRIER AND COOLER WEATHER
THROUGH TUESDAY.

16

&&

.AVIATION...06Z DISCUSSION.
RATHER BUSY TAFS...COINCIDENT WITH APPROACHING AND DEPARTING COLD
FRONT IN THE NEXT 24 HOURS. BREEZY CONDITIONS EXPECTED ACROSS THE
BOARD AT ALL SITES...WITH SOUTH WINDS OF 10 TO 15 KNOTS GUSTING TO
23 KTS OR SO AHEAD OF THE FRONT...THEN ABOUT THE SAME OUT OF THE
NORTHWEST BEHIND THE FRONT. ALSO EXPECT INCREASING AND LOWERING
CLOUDS TODAY... WITH MVFR CEILINGS AND VISIBILITY EXPECTED TO
DEVELOP  JUST AHEAD OF THE FRONT. AS THE FRONT MOVES THROUGH AND
EVENTUALLY PASSES...WE WILL LIKELY SEE BRIEF/TEMPO IFR
CONDITIONS...BUT WILL NOT INCLUDE IN THIS PACKAGE UNTIL BETTER
TIMING RESOLUTION IS CALLED FOR. BACK EDGE OF PRECIP TONIGHT SHOULD
MARK A SHARP SHIFT IN THE WINDS TO THE NORTHWEST...AS WELL AS AN IFR
CEILINGS AND PERHAPS DRIZZLE IN THE COOLER AIRMASS. CLEARING IS
POSSIBLE LATE AT TCL AND BHM.

JD/81

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY 9 AM TUESDAY THROUGH 3 AM WEDNESDAY FOR
ALL ZONES.

&&

81/16/81
Hazardous weather outlook, Feb 12, 1:07 PM CST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
107 PM CST TUE FEB 12 2008

ALZ011>015-017>050-131900-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
107 PM CST TUE FEB 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THROUGH 8 PM
TODAY ACROSS CENTRAL ALABAMA.  THE BEST CHANCE OF SEVERE
THUNDERSTORMS...INCLUDING DAMAGING WINDS AND ISOLATED TORNADOES...
IS ROUGHLY ALONG AND SOUTH A LINE FROM LIVINGSTON...TO SELMA...TO
MONTGOMERY...TO EUFAULA.

GUSTY WINDS OF 25 TO 30 MPH ARE ALSO EXPECTED ON AREA LAKES AND
WATERWAYS THROUGH 3 AM WEDNESDAY MORNING. A LAKE WIND ADVISORY IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

61

In the hours before

Special weather statement, Feb 12, 2:20 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
220 PM CST TUE FEB 12 2008

ALZ012-022-122100-
LAMAR-PICKENS-
220 PM CST TUE FEB 12 2008

...SIGNIFICANT WEATHER ALERT FOR LAMAR AND PICKENS COUNTIES UNTIL 300
PM CST...

AT 220 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF NEW HOPE...OR 10 MILES
NORTHWEST OF PICKENSVILLE...MOVING NORTHEAST AT 30 MPH.

MARBLE SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PINE GROVE.
  ETHELSVILLE.
  MCSHAN.
  SHAW.
  MILLPORT.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

10/ARM
Special weather statement, Feb 12, 3:25 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CST TUE FEB 12 2008

ALZ022-023-031-122215-
GREENE-PICKENS-TUSCALOOSA-
325 PM CST TUE FEB 12 2008

...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND TUSCALOOSA
COUNTIES UNTIL 415 PM CST...

AT 325 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BENEVOLA...OR 9 MILES EAST OF ALICEVILLE...
MOVING NORTHEAST AT 45 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BENEVOLA.
  PIONEER.
  REFORM.
  GORDO.
  ECHOLA.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

10/ARM
Local storm report, Feb 12, 3:34 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 PM CST TUE FEB 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     5 NE YORK               32.55N 88.24W
02/12/2008                   SUMTER             AL   FIRE DEPT/RESCUE

            TREES AND POWER LINES DOWN BETWEEN YORK AND LIVINGSTON.
            WINDS ESTIMATED UP TO 60 MPH.

&&

61

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 4:13 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more36 hr
Feb 12, 2:57 PM CSTSevere Thunderstorm WarningBMXGreene, Sumter48 min
Feb 12, 4:26 PM CSTSevere Thunderstorm WarningBMXTuscaloosa34 min
Feb 12, 4:57 PM CSTSevere Thunderstorm WarningBMXDallas27 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.